for nausea and vomiting
January 30, 2011 11:02pm CST
I rushed my daughter to the hospital this midnight due to vomiting.I taught my daughter will be able to admit for confinement but the doctor says she could go home and just take a medication. The doctor prescribed the benadryl diphenhydramine hydrochloride 10ml every 6hrs as needed. He told me that is for nausea and vomiting. So We went back home and bought the prescribed medication. This morning I checked my medicine cabinet and I noticed that I have a generic diphenhydramine hydrochloride which I also used to my daughter during her allergic on colds. So I read the indications, it's a relief for common allergic reactions also for cough and colds and never mention for nausea or vomiting. So I'm really confused but I'm sure the doctor knows best.
• United States
7 Feb 11
I can only imagine that nothing was prescribed for the nausea as I am guessing the doctor attributes the symptom to being related to the infection. So by clearing the infection (viral), that the nausea symptom would dissipate on it's own. Now if the nausea was persistent/ongoing then I would say something should have at that point been prescribed. By now I am hoping your daughter is doing well, best of luck to you and your daughter.